Low hemoglobin. Makes you weak. Very weak. I was lucky if I had enough energy to get to the bathroom, let alone to the store across the street to buy food.
I think the main one that I can isolate to the Riba is the total body dryness and the itching/rash. After just a day and a half without it (and everything else) I am much less thirsty. The rash and itching still persist, though.
SX of Ribivirin listed in the informed consent for trial by Schering Plough:
Definitely: Anemia (low hemoglobin), birth defects in offspring.
Possible: itching, rash, insomnia, shortness of breath (due to low hgb), cough.
possible but less likely: increased uric acid (gout)
In combo with Peg:
Possible GI SX of nausea, vomiting, less appetite & diarrhea.
I had rash, low hgb, shortness of breath when hgb really low and the darned cough.
Common Riba sides:
Nausea, vomiting, headache, dizziness, stomach upset, trouble sleeping, and flu-like symptoms (e.g., fever, chills, sore throat, muscle aches). Hair loss, loss of appetite, weight loss, rash, itching, changes in taste or hearing. Tiredness and weakness (fatigue), dark urine, yellowing eyes, mental/mood changes , trouble breathing.
Actually, if you look at the Pegasys Website it will give you pretty much the same sx's for Interferon: http://www.pegasys.com/
Flu-like symptoms, including fever, chills, and muscle aches
Upset stomach, nausea/vomiting
Loss of appetite
Difficulty in controlling blood sugar levels (which may lead to diabetes)
Skin reactions (such as rash, dry or itchy skin, temporary hair loss, or redness and swelling at the site of injection)
What they don't tell you is that while the sx of interferon tend to leave quickly...a mo or so after treatment ends, the sx of ribavirin stay with you for at least six mos., although substantially decreased, and it may cause michtochondrial changes in your blood cells..... but it's supposed to have some effectiveness against the new swine flu "pandemic"
Another thing to be reminded of some people never really get very bad side effects from the riba - or the peg. Some people just sort of go along and don't have a really rough time of it while others do. It's really a big crapshoot but for most of it there are things that can help get rid of most of the sides (ie: Procrit for the anemia) so if you do get them just be aware to ask for help...........most people in here have loads of experience with them so they can help you find something that might work.
anemia was a very serious side effect for me
Anemia was my worst sx from riba.